Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 94, NWS Lake Charles, LA

June 19, 2007Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 19, 2007, 5:42 PM CDT for Saint Landry Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2007, 5:42 PM CDT (22:42 UTC)
Expired
Jun 19, 2007, 6:30 PM CDT
In force
48 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Saint Landry Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3210 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:44 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 19, 3:44 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 PM CDT TUE JUN 19 2007

.UPDATE...ADDED MENTION OF SEVERE TSTMS FOR THE EXTREME EASTERN
PORTION OF THE AREA PER LATES SPC SEVERE TSTM WATCH #422 TIL 9 PM.

&&

.PREV DISCUSSION... /ISSUED 237 PM CDT TUE JUN 19 2007/

SYNOPSIS...CONVECTIVE COMPLEX INBOUND INTO CEN LA FROM
MISSISSIPPI. OTHERWISE A COL AREA AT THE MID LEVELS IS
TRANSITIONING INTO A RIDGE TONIGHT WITH THE THERMAL PATTERN AT H85
SUGGESTING INCREASING CAPPING AS SUBSIDENCE BEGINS TO TAKE HOLD.

MID LEVEL AND UPPER LEVEL RIDGE BUILDING IN FROM THE NORTH SHOULD
EFFECTIVELY SUPPRESS SHOWER ACTIVITY OVER THE REMAINDER OF THE
WEEK WHILE WE SEE WARMER THAN SEASONAL NORM TEMPS DUE TO
COMPRESSIONAL HEATING.

SHORT TERM...ADDED CHANCE POPS FROM ORIGINAL ISOLATED FOR THE
EASTERN PORTION OF CENTRAL LOUISIANA IN RESPONSE TO THE CONVECTIVE
CLUSTER HEADED TOWARDS THAT AREA. OTHERWISE CAPPING AND MID LEVEL
RIDGING SHOULD INHIBIT SHOWER ACTIVITY. SHADED TEMPS TO THE WARM
SIDE TONIGHT PER RECENT TRENDS AND DUE TO THE INCREASING
SUBSIDENCE YET CONTINUED TRAPPED MOISTURE.

THE REMAINDER OF THE WEEK LOOKING WARM AND DRY DUE TO RIDGING.

LONG TERM...A WEAKNESS IN THE RIDGE BY THE MIDDLE OF NEXT WEEK
SHOULD ALLOW FOR A RESUMPTION OF SCATTERED MAINLY AFTERNOON THUNDERSTORM
ACTIVITY AT THE END OF THE FORECAST PERIOD.

AVIATION...VFR WITH VCSH/CB. EXPECT UPDATE SHORTLY FOR AEX AS
SCATTERED TSTMS MOVE IN FROM THE NORTHWEST. VIS COULD GO IFR IN
TEMPO +TSRA. LFT COULD EXPECT AN UPDATE WITHIN AN HOUR OR SO AS
MORE WIDELY SCATTERED SHOWER/TSTM ACTIVITY MOVES INTO THAT AREA
WITH MVFR VIS.

MARINE...RELAXING GRADIENT WITH SOUTHERLY WINDS BECOMING VARIABLE
LESS THAN 10 KNOT WINDS AND THEN LIGHT OFFSHROE AS A SURFACE HIGH
BECOMES ESTABLISHED OVER EAST TEXAS ON WEDNESDAY. SEAS SHOULD SUBSIDE.
WILL EXPIRE THE SCEC FOR OUTER WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  94  73  93 /  10  20  10  10
KBPT  76  90  73  92 /  10  30  10  10
KAEX  74  92  73  92 /  30  10  10  10
KLFT  75  96  73  92 /  10  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 9 PM TUESDAY FOR THE FOLLOWING
     ZONES: AVOYELLES...IBERIA...LOWER ST. MARTIN...ST. LANDRY...
     ST. MARY...AND UPPER ST. MARTIN.

TX...NONE.
GM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM TUESDAY FOR THE FOLLOWING
     ZONES: AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM.

&&

JS
Hazardous weather outlook, Jun 19, 4:23 AM CDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 AM CDT TUE JUN 19 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-201030-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
423 AM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A VERY MOIST AIRMASS WILL REMAIN ACROSS THE AREA THROUGH TUESDAY
AFTERNOON. THIS COMBINED WITH AN UPPER LEVEL DISTURBANCE AND DAYTIME
HEATING WILL PROVIDE THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS.
WITH THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE...SOME STORMS MAY
PRODUCE INTENSE RAINFALL RATES...CAUSING SOME BRIEF HEAVY RAINFALL.
FREQUENT LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH THE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH PRESSURE AND DRIER AIR WILL FILTER INTO THE REGION. THIS WILL
REDUCE RAIN CHANCES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

RUA

In the hours before

Local storm report, Jun 19, 4:40 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
440 PM CDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     8 NE PINEVILLE          31.40N 92.30W
06/19/2007  M55 MPH          RAPIDES            LA   ASOS

            MEASURED BY ALEXANDRIA ESLER FIELD ASOS

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 11:30 PM CDTSpecial Marine WarningLCH60 min
Jun 19, 4:13 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides47 min
Jun 19, 5:59 PM CDTSevere Thunderstorm WarningLCHAllen46 min
Jun 19, 6:43 PM CDTSevere Thunderstorm WarningLCHAllen32 min
Jun 19, 5:06 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler39 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.